include "/home/remark/public_html/header_clinical.php"; ?>
Tricyclic Antidepressant Overdose
Hagerman and Hanashiro, Annals of Emergency Medicine (1981),2565 demonstrated the effectiveness of intravenous PHT in reversing cardiac conduction abnormalities due to severe tricyclic antidepressant overdose in ten patients. Eight of the patients had combined first degree AV block and intraventricular conduction delay; one had A-V block alone; and one had intraventricular conduction delay alone. With PHT (5-7 mg/kg), five patients had complete normalization within forty-six minutes, and the remaining five showed immediate improvement in conduction with complete normalization within fourteen hours.
2565. Hagerman, G. A., Hanasbiro, P. K., Reversal of tricyclic-antidepressant-induced cardiac conduction abnormalities by phenytoin, Ann. Emerg. Med., 10(2): 82-6, 1981.
Boehnert and Lovejoy, Veterinary and Human Toxicology (1985),2348 reported the intravenous use of PHT in the treatment of conduction delay and ventricular arrhythmias in seven patients with tricyclic antidepressant overdose, and compared the results with seven matched controls. All fourteen patients had QRS of at least 0.10 sec. In the seven patients treated with PHT (average dose 900 mg infused at rates up to 25 mg/min), the QRS duration narrowed by an average of 55% within twenty to ninety-six minutes. Three of these patients had ventricular arrhythmias which resolved during PFU infusion. In the control group there was no change in QRS duration in the first three hours and only slight narrowing by 5.7 hours. The authors conclude that PHT is rapidly effective and appears safe in the treatment of tricyclic antidepressant overdose.
2348. Boehnert, M., Lovejoy, F. H., The effect of phenytoin on cardiac conduction and ventricular arrhythmias in acute tricyclic antidepressant (TCA) overdose, Vet. Hum. Toxicol., 27: 297, Abst. 32, 1985.
Advisoryinclude "/home/remark/public_html/footer.php"; ?>